How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26861
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

A few weeks ago, I experienced an allergic reaction to an antibiotic.

This answer was rated:

A few weeks ago, I experienced an allergic reaction to an antibiotic. I was covered in an itchy rash including my buttocks. Since then (the allergic reaction has cleared), I've developed sores just on the inside of my left buttock. I do have a Valtrex prescription and have been taken that thinking this might be an outbreak, but it does not feel or look that way. It's more of a raw looking sore than any blisters or anything like that. It appears to clear and then comes back.
Hi--are you saying that the initial rash completely cleared and then the new areas on your buttock occurred?
Customer: replied 3 years ago.

 


No, the initial rash completely cleared but the sores on the buttock remained.

OK--and has your doctor seen these sores?
Customer: replied 3 years ago.

No, I have an appointment for later today.

Customer: replied 3 years ago.

Not sure if you received my last reply to your question....but I am scheduled to see my dr. this afternoon.

OK. I assume you know what the typical herpes outbreak looks like and it doesn't sound like this is that. Since the cortisone and antibiotic creams haven't helped, it's probably one of two things. One would be a streptococcal cellulitis that would need oral antibiotics. The other would be an inflammatory eczema that might need either oral prednisone or a prescription cortisone cream. Possibly but less likely, this might be a tinea--yeast--infection that would need prescription ketoconazole cream. Sorry I can't give you an precise diagnosis, but those are my thoughts.
Customer: replied 3 years ago.

I do have eczema as well but I cannot take oral steroids...allergic. Hopefully my dr. can come up with other options if I need a steroid.

There are other creams like tacrolimus for eczema if that's what this is but I think it's more likely a cellulitis
Dr. Chip and 2 other Health Specialists are ready to help you

Related Health Questions